Loss of motivation

Tagged: 

Viewing 2 reply threads
  • Author
    Posts
    • #185137
      Sxunny
      Participant

      At the start of every school year, I’m motivated. I tell myself I won’t miss as many days as last year, that I’ll try. I’ll prepare my binders, make sure I have sharpened pencils, and feel confident that this year I’m going to do well. This motivation only lasts for about a week into going to school, then I’m back to missing days and forgetting things again.

      In high school, I failed six classes just because I couldn’t get myself motivated enough to go and sit in class. Sometimes I would go to school, but not attend any classes because just the idea of sitting there for so long was overwhelming to me. I constantly asked to borrow pencils and for new worksheets, then proceed to lose the pencils I had borrowed and misplaced the worksheets.

      I’m 18 now and all my peers have graduated high school except me. I’ve been recently diagnosed with ADHD and am on 30mg of Vyvanse. I’m attending an upgrading high school to get my high school diploma and upgrade my marks so I can go to post-secondary. At the start of my medication in the first few weeks of school, I attended every class and got the highest marks I had ever gotten. Now about a month in, I’m struggling to get to school again. My marks are dropping. I’m forgetting things like buying a bus pass, I’ve even lost my debit card. I feel so hopeless.

      Does anyone have any advice to help me get my life back on track?

    • #185172
      dmu1970
      Participant

      I don’t know when you started the vyvanse but I would start by checking in with your psych provider and see about possibly increasing your dose. I started at 30 mg and I remember it helped for a bit and then it seemed like I was struggling again. Anyway I quickly had to go up to 70mg that’s the max dose and been on that forever and it works good. I also had to add a short acting Adderall 20 mg at 3pm because I could feel it wearing off around then. I don’t always need the extra 20 in the pm.
      I also know whenever I used to start Back to school I typically stopped exercising, slept less bc of studying and didn’t eat as healthy or mindfully. Those things will contribute to feeling like the vyvanse isn’t working as well.

    • #185398
      Penny Williams
      Keymaster

      Talk to your prescribing doctor about what you’re experiencing. Medication is only one piece of the puzzle of living well with ADHD. You also need to create systems and strategies to help you with specific challenges.

      ADHD Therapy Overview: The 9 Best Treatments for Children and Adults

      Right Goal, Wrong Strategy — 11 New Treatment Ideas

      Does your school have a counselor or someone you can chat with about your diagnosis and helping you with the challenges you’re struggling with to get school done?

      Penny
      ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 2 reply threads

You must be logged in to reply to this topic.